Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 18, 2021, 4:22 PM EDT for Liberty County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 18, 2021, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WWUS82 KCHS 182022
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
422 PM EDT Sun Jul 18 2021
GAZ137-138-140-182045-
Inland McIntosh-Inland Liberty-Long-
422 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY, MCINTOSH AND
LONG COUNTIES...
At 422 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Riceboro, or 12 miles northeast of Tibet.
This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Midway, Riceboro and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3180 8141 3171 8131 3163 8150 3174 8160
TIME...MOT...LOC 2022Z 045DEG 3KT 3172 8143
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:52 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 18, 3:52 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Charleston SC 352 PM EDT Sun Jul 18 2021 .SYNOPSIS... The area will remain between Atlantic high pressure and an inland trough through late week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Scattered to numerous showers/tstms have started to concentrate along/east of the I-95 corridor at mid-afternoon ahead of the sea breeze and another well-defined outflow generated by earlier convective activity. As shortwave energy moves across the area over the next few hours, convection should continue to see upscale growth with activity become the most widespread across the Charleston Tri-County area where there are signals that the approaching convective outflow could help push convection back to the coast and into Downtown Charleston. Farther south, still expect quite a bit of tstm activity to impact the Georgia coastal counties, including the Savannah Metro Area, over the next few hours. Pops have been increased to 80% across portions of the Charleston Tri-County area with 60-70% south into coastal Georgia. The combination of earlier convection and thick high clouds have limited instability somewhat across interior Southeast Georgia, but some degree of recovery is likely later in the afternoon which may help keep convection currently developing over east-central Georgia to propagate into interior Southeast Georgia into the evening hours. Although initial pops will be low in this region, they are expected to ramp up later this afternoon into the evening hours. A risk for at least isolated- scattered convection will persist for much of the night as a warm/moist atmosphere remains in place. MLCAPE is running near 3000 J/kg with 800-1000 J/kg of DCAPE. A few severe tstms with damaging winds, small hail and frequent cloud- to- ground/water lightning will be possible. Locally heavy rainfall from slow moving tstms/convective back-building will also pose a risk for urban and minor flooding of low-lying and poor drainage areas. Lows will range from the lower 70s well inland to around 80 at the beaches. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... An upper trough will remain to our west Monday through Wednesday, but begin to dissipate by late Tuesday. As a result it will be unsettled with scattered to numerous showers and thunderstorms, especially during the afternoon and evening hours. A moist airmass will remain in place with precipitable water values at or above 2". Extensive cloud cover should limit the amount of instability that can develop and will somewhat limit high temperatures, with readings mainly in the mid to upper 80s. At least scattered showers and tstms will remain possible through each overnight period. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A quasi zonal weak flow will develop aloft while surface high pressure remains over the western Atlantic. Mid-level subsidence will cut down on airmass thunderstorms, though occasional shortwaves could bring greater convective coverage. It would be difficult this far out to time these short waves that could result in higher rain chances. High temps will return to the lower 90s. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Early afternoon radar shows tstms beginning to develop near the KCHS and KSAV terminals. The risk for tstm impacts will persist at both sites through mid-afternoon with the greatest impacts likely occurring at KCHS where high-res simulated reflectivity products show the greatest coverage of showers/tstms. Activity should largely remain west of KJZI. Tstms will bring a risk for reduced vsbys and gusty winds at both KCHS and KSAV. Will carry a TEMPO for low-end MVFR at KCHS through 22z to account for possible direct tstm strikes. Will have to monitor KSAV but VCTS was maintained for now. Convection should diminish by early evening with VFR thereafter. Risk for showers/tstms will increase again at all three terminals by the end of the 18z TAF period. Extended Aviation Outlook: Brief restrictions from showers and thunderstorms will be possible, especially Monday and Tuesday during the afternoon and evening, but possibly other times as well through Wednesday. && .MARINE... Tonight: No concerns tonight other than potential tstm impacts. South to southwest winds will prevail with speeds 10-15 kt. Seas will average 2-3 ft. Monday through Friday: Southwest flow with speeds mostly 15 knots or less will persist between Atlantic high pressure to the east and a surface trough to the west. A weak to perhaps moderate sea breeze will develop along the coast each afternoon. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jul 18, 10:05 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1005 AM EDT Sun Jul 18 2021 AMZ330-350-352-354-374-191415- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1005 AM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered thunderstorms could move into the coastal waters late this afternoon and evening. These thunderstorms will be capable of producing wind gusts in excess of 35 kt, frequent cloud to water lightning and small hail. Visibilities could also be reduced to less than 1 NM at times. Be prepared to take action if threatening weather approaches or if a Special Marine Warning is issued. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 191415- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1005 AM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered to numerous thunderstorm will impact the region this afternoon and evening. A few severe thunderstorms with damaging winds, frequent cloud to ground lightning and small hail will be possible. Minor flooding of low-lying and poor drainage areas could also occur as any thunderstorms are expected to move slowly. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest weather information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-191415- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1005 AM EDT Sun Jul 18 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Severe Thunderstorms: Scattered to numerous thunderstorm will impact the region this afternoon and evening. A few severe thunderstorms with damaging winds, frequent cloud to ground lightning and small hail will be possible. Minor flooding of low-lying and poor drainage areas could also occur as any thunderstorms are expected to move slowly. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest weather information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Jul 18, 2:49 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
249 PM EDT Sun Jul 18 2021
SCZ047-048-051-181915-
Inland Jasper-Coastal Jasper-Beaufort-
249 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 249 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Old House to
near Jasper, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Clarendon, Jasper, Old House, Dale, Gardens Corner, Sheldon,
Switzerland and Laurel Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3267 8075 3259 8065 3228 8098 3236 8108
TIME...MOT...LOC 1849Z 219DEG 16KT 3253 8086 3234 8100
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MTELocal storm report, Jul 18, 3:07 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL SUMMERVILLE 33.01N 80.18W
07/18/2021 E0.75 INCH DORCHESTER SC SOCIAL MEDIA
SOCIAL MEDIA PICTURE INDICATED GRAPE-SIZED HAIL NEAR
AZALEA PARK. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2100439Special weather statement, Jul 18, 3:17 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
317 PM EDT Sun Jul 18 2021
SCZ044-045-181945-
Inland Berkeley-Dorchester-
317 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...
At 317 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Cross, or 10 miles northwest of Moncks
Corner, moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of this storm include...
Moncks Corner, Ridgeville, Saint Stephen, Bonneau, Southern Lake
Moultrie, Eadytown, Cross and Northern Lake Moultrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie and the eastern portions of Lake Marion
should seek safe harbor immediately. If caught on the open water,
stay as low as possible and wear a personal flotation device.
Remember, if you can hear thunder you are at risk for being struck by
lightning.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3349 7995 3343 7987 3340 7985 3337 7980
3338 7979 3332 7972 3311 8012 3303 8031
3326 8044 3326 8036 3328 8035 3327 8030
3330 8025 3345 8022 3345 8014 3348 8015
3350 8012
TIME...MOT...LOC 1917Z 237DEG 16KT 3332 8012
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 18, 3:26 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 6 SW CANADYS 33.00N 80.69W
07/18/2021 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED A TREE DOWN AT THE
INTERSECTION OF MCCLEOD ROAD AND MT CARMEL ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2100440Local storm report, Jul 18, 3:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 5 ENE ISLANDTON 32.94N 80.86W
07/18/2021 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED A TREE DOWN AT THE
INTERSECTION OF BETHEL ROAD AND LOW COUNTRY HIGHWAY.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2100441Special weather statement, Jul 18, 4:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
422 PM EDT Sun Jul 18 2021
GAZ137-138-140-182045-
Inland McIntosh-Inland Liberty-Long-
422 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY, MCINTOSH AND
LONG COUNTIES...
At 422 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Riceboro, or 12 miles northeast of Tibet.
This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Midway, Riceboro and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3180 8141 3171 8131 3163 8150 3174 8160
TIME...MOT...LOC 2022Z 045DEG 3KT 3172 8143
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 43 min |
| Jul 18, 1:29 PM EDT | Special Weather Statement | CHS | Bamberg | 31 min |
| Jul 18, 2:11 PM EDT | Special Weather Statement | CHS | Berkeley | 34 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | CHS | Jasper | 26 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 41 min |
| Jul 18, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 55 min |
| Jul 18, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 18, 11:11 AM EDT | Special Weather Statement | CHS | Jenkins | 34 min |
| Jul 18, 11:17 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins | 43 min |
| Jul 18, 11:43 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 62 min |
| Jul 18, 12:41 PM EDT | Special Weather Statement | CHS | Screven | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.